Alert archive / Oregon / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Feb 10, 2017, 2:12 PM PST. It took effect at Feb 11, 2017, 4:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2017, 2:12 PM PST (22:12 UTC)
- In effect from
- Feb 11, 2017, 4:00 AM PST
- Expired
- Feb 12, 2017, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
388 WHUS76 KMFR 102212 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 212 PM PST FRI FEB 10 2017 PZZ376-111115- /O.CON.KMFR.SE.W.0010.000000T0000Z-170211T0000Z/ /O.NEW.KMFR.SW.Y.0011.170211T0000Z-170211T1200Z/ /O.NEW.KMFR.SC.Y.0009.170211T1200Z-170212T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 212 PM PST FRI FEB 10 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 4 AM PST SUNDAY... * WINDS...NORTH 20 TO 25 KT SATURDAY AFTERNOON AND EVENING. * SEAS...STEEP TO VERY STEEP 11 TO 13 FEET THIS AFTERNOON...GRADUALLY LOWERING TO STEEP AT 10 FEET THIS EVENING...THEN BELOW 10 FEET SATURDAY MORNING. SEAS INCREASE TO AROUND 10 FEET SATURDAY NIGHT. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS ARE EXPECTED IN MOST AREAS...THEN SMALL CRAFT ADVISORY CONDITIONS MOST LOCATIONS THROUGH SATURDAY NIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-111115- /O.CON.KMFR.SE.W.0010.000000T0000Z-170211T0000Z/ /O.NEW.KMFR.SW.Y.0011.170211T0000Z-170211T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 212 PM PST FRI FEB 10 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 4 AM PST SUNDAY... * SEAS...STEEP TO VERY STEEP 11 TO 13 FEET THIS AFTERNOON...GRADUALLY LOWERING TO STEEP AT 10 FEET THIS EVENING...THEN BELOW 10 FEET SATURDAY MORNING. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS ARE EXPECTED IN MOST AREAS THEN SMALL CRAFT ADVISORY SEAS ARE EXPECTED IN MOST AREAS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
823 WHUS76 KMFR 111111 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 311 AM PST SAT FEB 11 2017 PZZ376-120000- /O.CON.KMFR.SW.Y.0011.000000T0000Z-170211T1200Z/ /O.CON.KMFR.SC.Y.0009.170211T1200Z-170212T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 311 AM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...NORTH 20 TO 25 KT. * SEAS...8 TO 10 FEET. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT AREAS FROM CAPE BLANCO SOUTH. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-111215- /O.CON.KMFR.SW.Y.0011.000000T0000Z-170211T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 311 AM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... * SEAS...BELOW 10 FEET SATURDAY MORNING. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
406 WHUS76 KMFR 112224 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 224 PM PST SAT FEB 11 2017 PZZ376-121130- /O.CON.KMFR.SC.Y.0009.000000T0000Z-170212T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 224 PM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...NORTH 20 TO 25 KT...DECREASING TO 20 KT OR LESS SUNDAY MORNING. * SEAS...STEEP 8 TO 10 FEET WITH 9 SECOND DOMINANT PERIOD. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT AREAS FROM CAPE BLANCO SOUTH BEYOND 10 NM FROM SHORE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 8:50 AM PST, 5 hours 22 minutes earlier.
Area forecast discussion, Feb 10, 8:50 AM PST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Medford OR
850 AM PST Fri Feb 10 2017
.DISCUSSION...A focus for today will be monitoring existing
flooding of several main stem rivers. Please check the latest
flood statement /PDXFLSMFR/ for details.
A morning update to the forecast is not necessary. A
surface trough is draped from southwest to northeast across
southwest Oregon and western Siskiyou County. It will continue to
produce light to locally moderate precipitation (around a tenth to
a half inch) on the west side today then on the east side late
morning through this evening with a snow level around 3500 to 4000
feet. It is expected to produce 1 to 4 inches of snow over the
Cascades and Siskiyous today and up to a couple of inches on the
east side. The majority of precipitation on the west side will
taper off by late afternoon. But, there is a shortwave offshore
which will move across the area this evening and is likely to
produce additional very light precipitation on the west side of
up to a few hundredths.
There is high confidence in a dry weekend under a building ridge.
Once the full suite of 12Z data arrives, we will look to make any
appropriate adjustments to the forecast for next week. The 12Z
GFS remains stronger than the 00Z ECMWF with a weak front Monday
night into Tuesday which may generate light precipitation. Of
greater interest, is the potential for another period of wet and
stormy weather beginning Tuesday night or Wednesday and continuing
beyond day 7.
&&
.AVIATION...10/12Z TAF CYCLE...VFR are expected to be the
predominate condition into this evening. However could not rule out
brief MVFR CIGS in showers with mountains partly obscured this
afternoon into early this evening. Confidence in this is low, so did
not include the lower conditions in the TAF. Later shifts will need
to reevaluate. Also, conditions have stabilized in portions of the
Rogue Valley which could result in temporary LIFR CIGS/VIS between
12 and 14z before showers return. VFR CIGS should prevail tonight
with sufficient cloud cover preventing a lower cloud deck from
forming and the TAF's reflect this thinking. However if there's
enough clearing, then the risk for IFR or LIFR conditions will be
higher. -Petrucelli
&&
.MARINE...Updated 200 AM PST Friday 10 February 2017...Low pressure
will move onshore north of the waters this morning and winds will
drop below gales...mainly north of Cape Blanco and beyond 20 NM from
shore. Seas will remain high and very steep through this evening
then will ease below 10 feet but remain rather steep this weekend.
Overall, expect light to moderate northerly winds this weekend into
early next week. The next cold front has the potential for gales on
Wednesday with seas becoming high again. -Petrucelli
&&
.PREV DISCUSSION... /Issued 410 AM PST Fri Feb 10 2017/
DISCUSSION...The richest moisture plume has moved well south of
us into central California, and as a result, precipitation has
diminished greatly. Runoff from rainfall, snowmelt, or a
combination of both continues to push many area rivers into flood
stage, and several river flood warnings remain in effect.
While we are in a relative break in the precipitation, we will see
an increase in showers again later today as the main upper trough
axis and weak surface front swings through. Precipitation will be
persistent again in the upslope regions along the south coast and
into western Siskiyou County, but nothing like we've seen over
the last few days. In addition, snow levels have lowered and will
continue to lower to around 3500 feet by day's end, which will
help lock up some of this precipitation as snow in the mountains.
All of this will help ease our flooding concerns, but it will take
the rivers a while to discharge what they've already received.
Speaking of snow, we will see some in the mountains today,
including the passes, but we're only looking at 2-4 inches over
any of the major roads in the Cascades, which shouldn't be much
more than an inconvenience. The orientation of the flow doesn't
favor Siskiyou Summit, so we'll probably see even less there - in
the 0-2 inch range.
Precipitation diminishes quickly tonight, and then we enter a
period of ridging for the weekend and into early next week. Other
than patchy late night and morning valley fog, Saturday through
Monday looks dry, mostly clear, and relatively mild. All guidance
indicates we'll be right back into the wet and stormy weather by
mid next week, and it will likely last at least into the following
weekend. So, enjoy the break in the weather this weekend. -Wright
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Hazardous Seas Warning until 4 PM PST this
afternoon for PZZ350-356-370-376.
DW/SBN/MAPIn the hours before
Local storm report, Feb 10, 8:23 AM PST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
823 AM PST FRI FEB 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 SSE PISTOL RIVER 42.26N 124.39W
02/10/2017 M1.17 INCH CURRY OR TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS
24 HOURS.
&&
DWLocal storm report, Feb 10, 8:26 AM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
826 AM PST FRI FEB 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 E GOLD BEACH 42.42N 124.31W
02/10/2017 M1.58 INCH CURRY OR TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS
24 HOURS.
&&
DWLocal storm report, Feb 10, 11:11 AM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1111 AM PST FRI FEB 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 S MOUNT SHASTA 41.30N 122.32W
02/10/2017 M1.27 INCH SISKIYOU CA TRAINED SPOTTER
TOTAL AS OF 8 AM PST.
&&
MNDLocal storm report, Feb 10, 12:36 PM PST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1236 PM PST FRI FEB 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLOOD 1 ESE SEIAD VALLEY 41.84N 123.18W
02/10/2017 SISKIYOU CA LAW ENFORCEMENT
PORTION OF HWY 96 BETWEEN SEIAD VALLEY AND
HAMBURG IS CLOSED DUE TO 1.5 FEET OF WATER
COVERING ROAD.
&&
MNDThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:29 PM PST | River Flood Warning | MFR | Curry | 25 hr |
| Feb 10, 2:12 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 14 hr | |
| Feb 10, 2:53 PM PST | Air Stagnation Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 4 days |
| Feb 9, 5:55 PM PST | Areal Flood Advisory | MFR | Siskiyou | 3 hr |
Nearby
Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.